Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 60, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 7, 2021, 4:47 PM CDT for Garland County, Hot Spring County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 4:47 PM CDT (21:47 UTC)
- Expired
- Jun 7, 2021, 7:50 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garland County, AR, Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 99 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2401 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted.
901
WGUS54 KLZK 072147
FFWLZK
ARC051-059-080100-
/O.NEW.KLZK.FF.W.0060.210607T2147Z-210608T0050Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
447 PM CDT Mon Jun 7 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southern Garland County in central Arkansas...
Northwestern Hot Spring County in southwestern Arkansas...
* Until 750 PM CDT.
* At 447 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Hot Springs, Hot Springs Village, Rockwell, Hot Springs Memorial
Field, Hot Springs National Park, Lofton, Bismarck, Oaklawn
Racetrack, Pettyview, Red Oak, Hempwallace, Gulpha Gorge, De
Roche, Sunshine, Pearcy, Lake Catherine State Park and Point Cedar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3442 9340 3464 9298 3449 9281 3425 9318
3425 9320 3428 9320 3428 9330
FLASH FLOOD...RADAR INDICATED
$$
51What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:10 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 7, 3:10 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 310 PM CDT Mon Jun 7 2021 .SHORT TERM...Tonight Through Wednesday An upper low pressure area is centered over Missouri. With an upper high over the southeast U.S., the upper low will not move much tonight through Tuesday. The low will move into the southern Great Lakes region Wednesday. The Flash Flood Watch continues. Unsettled weather will continue through the short term. Expect scattered showers and thunderstorms to become likely at times through Wednesday. Some thunderstorms will produce heavy rain at times. Models remain consistent with producing 3-5 inches of rainfall through Wednesday across central and south Arkansas. PWAT values are 1.5 to 2 inches over the area indicating a very moist airmass over the state. These thunderstorms will be efficient rainfall producers and flash flooding will be possible. Lows tonight and Tuesday night will be in the mid 60s to lower 70s. Highs Tuesday will be in the lower to mid 80s, and in the mid to upper 80s Wednesday. && .LONG TERM...Wednesday Night Through Monday Temperatures look to remain rather warm, but seasonal through much of the long term period. H500 ridging located SE of the Four Corners region will attempt to expand northeastward with time but persistent troughing across the eastern US will limit any eastward progress. Locally, this will provide a divide for the state with precip chances lingering across the east with drier conditions for western sections. Temperatures may approach 90 F for much of the state Fri- Sat when the ridge looks to be the most influential. By late weekend into the early part of next week, troughing across the eastern US may push back westward against the ridge which could provide widespread rain chances and cooler temps by a few degrees. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 67 81 69 84 / 90 90 70 60 Camden AR 69 83 71 88 / 100 80 50 30 Harrison AR 65 80 67 84 / 80 80 50 50 Hot Springs AR 67 81 69 86 / 90 90 60 40 Little Rock AR 69 81 70 86 / 90 90 70 50 Monticello AR 70 84 72 87 / 100 80 60 50 Mount Ida AR 67 81 68 86 / 90 90 50 30 Mountain Home AR 67 82 68 85 / 80 90 50 60 Newport AR 70 82 70 84 / 90 90 80 70 Pine Bluff AR 70 83 71 86 / 90 90 70 50 Russellville AR 67 81 69 85 / 90 90 70 40 Searcy AR 68 82 70 85 / 90 90 80 60 Stuttgart AR 71 83 73 85 / 90 90 80 60 && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Wednesday morning FOR Arkansas-Bradley- Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha-Drew- Faulkner-Garland-Grant-Hot Spring-Independence-Jackson-Jefferson- Johnson-Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita-Perry- Pike-Polk-Pope-Prairie-Pulaski-Saline-Scott-Van Buren-White- Woodruff-Yell. && Short Term...51 / Long Term...67
Hazardous weather outlook, Jun 7, 3:58 AM CDT, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 358 AM CDT Mon Jun 7 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-081000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 358 AM CDT Mon Jun 7 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are expected through the period with locally heavy rain possible. Several inches of rain have fallen across a good part of the state over the past day or so leaving the ground saturated in many areas. Rainfall amounts could surpass three inches for much of central and southern Arkansas through tonight leading to flash flooding concerns. These concerns will be heightened in those areas that have already experienced heavy rain. Area streams and rivers will likely see some rises as the water drains off. While a strong storm or two cannot be ruled out, widespread severe weather is not expected and the main concern will continue to be heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional periods of rain, locally heavy, are expected Tuesday and into Tuesday night. Several more inches of rain could fall on saturated ground leading to additional flash flooding concerns. Come Wednesday, a stagnant, summertime pattern is expected to develop follow a period of heavy and persistent rainfall in the short term. Daily chances for afternoon showers and a few thunderstorms will prevail, with an occasional strong storm, however no organized severe weather is anticipated. Afternoon temperatures will be on the rising trend, with highs beginning to approach 90F, along with muggy and sweltering conditions settling in. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 56/232
In the hours before
Special weather statement, Jun 7, 1:33 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
133 PM CDT Mon Jun 7 2021
ARZ052-053-071915-
Pike AR-Clark AR-
133 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLARK AND PIKE
COUNTIES UNTIL 215 PM CDT...
At 132 PM CDT, Doppler radar was tracking a strong thunderstorm near
Corinth, or near Nashville, moving northeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Murfreesboro... Glenwood...
Daisy... Narrows Dam...
Daisy State Park... Crater Of Diamonds State Park...
Bear Creek Public Use Area... Salem in Pike County...
Shawmut... Pike City...
Nathan... Kirby...
Highland in Pike County... Roy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Arkansas.
LAT...LON 3416 9382 3435 9362 3434 9358 3411 9337
3398 9364 3398 9367 3400 9370 3400 9374
3401 9375 3401 9382
TIME...MOT...LOC 1832Z 234DEG 23KT 3400 9384
62Special weather statement, Jun 7, 2:11 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
211 PM CDT Mon Jun 7 2021
ARZ066-067-071945-
Calhoun AR-Ouachita AR-
211 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CALHOUN AND
SOUTHEASTERN OUACHITA COUNTIES UNTIL 245 PM CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm over
Louann, or near Smackover, moving northeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Camden... Louann...
Cullendale... Highland Industrial Park...
East Camden... Delhi...
Kirkland... Harmony Grove...
Frenchport... Elliot...
Cross Roads in Ouachita County... Fairview in Ouachita County...
Locust Bayou... Warner...
Woodberry... Standard Umpstead...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Arkansas.
LAT...LON 3337 9271 3339 9275 3337 9279 3337 9287
3338 9291 3338 9292 3371 9278 3358 9250
3337 9268
TIME...MOT...LOC 1910Z 210DEG 21KT 3341 9281
67Local storm report, Jun 7, 2:41 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
241 PM CDT MON JUN 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FUNNEL CLOUD GUM SPRINGS 34.06N 93.10W
06/07/2021 CLARK AR LAW ENFORCEMENT
AN ARKANSAS STATE TROOPER REPORTED A FUNNEL CLOUD AT
GUM SPRINGS SOUTH OF HIGHWAY 26.
&&
EVENT NUMBER LZK2100660
57Special weather statement, Jun 7, 3:59 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Little Rock AR
359 PM CDT Mon Jun 7 2021
ARZ053-062-066-067-072145-
Calhoun AR-Clark AR-Dallas AR-Ouachita AR-
359 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLARK...WEST CENTRAL
CALHOUN...SOUTHWESTERN DALLAS AND OUACHITA COUNTIES UNTIL 445 PM
CDT...
At 359 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bluff City to near Poison Springs State
Park to Stephens. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Camden... Stephens...
Sparkman... Chidester...
Louann... Whelen Springs...
Poison Springs State Park... Cullendale...
White Oak Lake State Park... Highland Industrial Park...
East Camden... Amy...
Harmony Grove... Ouachita...
Reader... Vaden...
Frenchport... Elliot...
Fairview in Ouachita County... Warner...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Arkansas.
LAT...LON 3337 9271 3339 9275 3337 9279 3338 9312
3378 9310 3379 9313 3382 9314 3380 9318
3382 9320 3383 9322 3396 9287 3370 9269
3357 9267 3337 9270
TIME...MOT...LOC 2059Z 255DEG 29KT 3374 9322 3360 9309 3348 9304 3340
9305
44The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:36 PM CDT | Flash Flood Warning | LZK | Drew | 119 min |
| Jun 7, 2:49 AM CDT | Flash Flood Watch | LZK | Arkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 22 more | 4 days |
| Jun 7, 3:27 AM CDT | Special Weather Statement | LZK | Clark | 48 min |
| Jun 7, 3:54 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 51 min |
| Jun 7, 4:28 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas, Grant, Ouachita | 47 min |
| Jun 7, 4:30 AM CDT | Flash Flood Warning | LZK | Clark, Dallas, Ouachita, Pike | 2 hr |
| Jun 7, 5:04 AM CDT | Special Weather Statement | LZK | Cleveland, Jefferson, Lincoln | 41 min |
| Jun 7, 5:52 AM CDT | Special Weather Statement | LZK | Jefferson, Lincoln | 38 min |
| Jun 7, 10:32 AM CDT | River Flood Warning | LZK | Saline | 33 hr |
| Jun 7, 10:39 AM CDT | River Flood Warning | LZK | Calhoun, Ouachita | 10 days |
| Jun 7, 10:42 AM CDT | River Flood Warning | LZK | Clark, Hot Spring | 46 hr |
| Jun 7, 1:33 PM CDT | Special Weather Statement | LZK | Pike | 42 min |
| Jun 7, 1:46 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 44 min |
| Jun 7, 2:11 PM CDT | Special Weather Statement | LZK | Ouachita | 34 min |
| Jun 7, 2:13 PM CDT | Tornado Warning | LZK | Clark, Montgomery, Pike | 47 min |
| Jun 7, 2:32 PM CDT | Tornado Warning | LZK | Clark, Hot Spring | 43 min |
| Jun 7, 2:37 PM CDT | Tornado Warning | LZK | Clark, Pike | 38 min |
| Jun 7, 2:49 PM CDT | Tornado Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 41 min |
| Jun 7, 3:10 PM CDT | Tornado Warning | LZK | Clark, Hot Spring | 50 min |
| Jun 7, 3:13 PM CDT | Tornado Warning | LZK | Garland, Hot Spring | 35 min |
| Jun 7, 3:20 PM CDT | Tornado Warning | LZK | Calhoun, Dallas, Ouachita | 28 min |
| Jun 7, 3:25 PM CDT | Tornado Warning | LZK | Clark, Garland, Hot Spring | 35 min |
| Jun 7, 3:27 PM CDT | Tornado Warning | LZK | Clark, Dallas | 29 min |
| Jun 7, 3:43 PM CDT | Tornado Warning | LZK | Calhoun, Ouachita | 32 min |
| Jun 7, 3:54 PM CDT | Tornado Warning | LZK | Clark, Hot Spring | 9 min |
| Jun 7, 3:57 PM CDT | Tornado Warning | LZK | Clark, Hot Spring | 30 min |
| Jun 7, 3:59 PM CDT | Special Weather Statement | LZK | Ouachita | 46 min |
| Jun 7, 4:15 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Dallas, Grant, Hot Spring, Ouachita | 45 min |
| Jun 7, 4:15 PM CDT | Tornado Warning | LZK | Calhoun, Ouachita | 30 min |
| Jun 7, 4:19 PM CDT | Flash Flood Warning | LZK | Clark, Hot Spring | 3 hr |
| Jun 7, 4:35 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 40 min |
| Jun 7, 4:56 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring, Saline | 49 min |
| Jun 7, 5:02 PM CDT | Tornado Warning | LZK | Calhoun, Cleveland, Dallas | 8 min |
| Jun 7, 5:04 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Drew, Grant and 2 more | 41 min |
| Jun 7, 5:25 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Desha, Drew, Lincoln | 50 min |
| Jun 7, 5:39 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Drew, Grant, Jefferson, Lincoln and 3 more | 36 min |
| Jun 7, 5:52 PM CDT | Special Weather Statement | LZK | Pulaski, Saline | 38 min |
| Jun 7, 6:07 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Jefferson, Lincoln, Lonoke, Monroe and 1 more | 53 min |
| Jun 7, 6:10 PM CDT | Special Weather Statement | LZK | Lonoke | 50 min |
| Jun 7, 6:51 PM CDT | Special Weather Statement | LZK | Lonoke, Prairie, Pulaski, White | 39 min |
| Jun 7, 6:52 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Monroe, Prairie, Woodruff | 38 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.